Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have hiatal hernia, taking Raciper, Ganatone and Amloz. Reducing dosage causes acid reflux. Should I go for surgery?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
Question
I HAVE COME TO KNOW THAT I HAVE A PROBLEM OF HIATUS HERNIA. WT IS 80 KG .ROUTIINE WALKING 4-5 KM
MEDICINE I M TAKING RACIPER 40 1BD WITH GANATONE ITOPRIDE 50 MG IBD AND AMLOZ AT.
WITH THIS MEDICINE I FEEL COMFORTABLE. BUT WHEN I TRY TO REDUCE THE DOSE IT CAUSES REFLUX ACIDS BELCHING.I M TAKING THIS MEDICINE FOR 3YRS. SHOULD I GO FOR SURGERY OR SHOULD CONTINUE AS IT IS. IF GO FOR SURGERY WHAT ARE THE RISKS AND CURING TIME
Posted Mon, 21 May 2012 in GERD
 
 
Answered by Dr. Ketan Vagholkar 17 minutes later
Hi,

Using antacids for such a long period is bad for health as it causes adverse effects in the stomach predisposing you to infections of the gut as well as the chance of developing carcinoid tumors. It would be advisable to get yourself evaluated with regards to the severity and extent of the disease. This would involve 2 investigations,
1. An upper GI endoscopy and
2. Barium studies to demonstrate the extent of herniation into the chest.

Based on the results of these 2 tests, a decision to undergo surgery should be taken.
If you have any reports like upper GI endoscopy, please scan and upload them here. I would be able to write my opinion.

With the advent of laparoscopy, this can be done easily. It will take approximately 10 to 12 weeks after surgery for the entire problem to heal completely.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor